Alert archive / Louisiana / Wind Advisories in 2006

Wind Advisory 1, NWS New Orleans, LA

March 9, 200612 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Mar 9, 2006, 3:44 AM CST for 12 parishes in Louisiana; 5 counties in Mississippi. It took effect at Mar 9, 2006, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 3:44 AM CST (09:44 UTC)
In effect from
Mar 9, 2006, 10:00 AM CST
Expired
Mar 9, 2006, 6:00 PM CST
In force
8 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 090944
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 AM CST THU MAR 9 2006

...STRONG AND GUSTY WINDS EXPECTED ACROSS EXTREME SOUTHEAST
LOUISIANA TODAY...

.WINDS WILL INCREASE TODAY ACROSS THE AREA WITH SPEEDS REACHING 25
TO 35 MPH AND GUSTY LATE THIS MORNING THROUGH THE AFTERNOON AHEAD
OF AN APPROACHING COLD FRONT.

LAZ046-049-056>070-091800-
/O.NEW.KLIX.WI.Y.0001.060309T1600Z-060310T0000Z/
IBERVILLE-ASCENSION-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PLAQUEMINE...WHITE CASTLE...GONZALES...
DONALDSONVILLE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...
LUTCHER...GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...
LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
PORT SULPHUR...EMPIRE...YSCLOSKEY
344 AM CST THU MAR 9 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON.

STRONG SOUTHERLY WINDS WILL INCREASE THIS MORNING...REACHING 25 TO
35 MPH SUSTAINED WITH GUSTS TO AROUND 40 MPH AHEAD OF AN APPROACHING
COLD FRONT. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THE
AFTERNOON AND DIMINISH RAPIDLY THIS EVENING. THE STRONGEST WINDS
AND GUSTS CAN BE EXPECTED ON ELEVATED BRIDGES...OVERPASSES...AND
NEAR OPEN BODIES OF WATER.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES. BE
ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. BOATERS ALSO SHOULD EXERCISE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES AND RIVERS TODAY. THESE WINDS WILL MAKE
OPEN WATERS OF LAKES AND LARGER RIVERS HAZARDOUS...AND MAY RESULT
IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR
PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR
AROUND PROTECTED AREAS.

IN ADDITION...EXTRA PRECAUTIONS SHOULD BE TAKEN IN TEMPORARY
OR DAMAGED HOUSING ACROSS THE AREA. THESE STRUCTURES MAY BE MORE
VULNERABLE TO THE STRONG WINDS EXPECTED TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 26 MPH OR GREATER ARE
EXPECTED. USE EXTRA CAUTION WHEN DRIVING OR VENTURING ONTO AREA
LAKES AND RIVERS.

$$
3 follow-up statements
000 
WWUS74 KLIX 091803
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1203 PM CST THU MAR 9 2006

...STRONG AND GUSTY WINDS EXPECTED TO CONTINUE ACROSS EXTREME
SOUTHEAST LOUISIANA THIS AFTERNOON...

.SOUTH WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH
THE AFTERNOON HOURS AHEAD OF AN APPROACHING COLD FRONT.

LAZ046-049-056>070-100000-
/O.CON.KLIX.WI.Y.0001.000000T0000Z-060310T0000Z/
IBERVILLE-ASCENSION-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PLAQUEMINE...WHITE CASTLE...GONZALES...
DONALDSONVILLE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...
LUTCHER...GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...
LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
PORT SULPHUR...EMPIRE...YSCLOSKEY
1203 PM CST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHERLY WINDS...REACHING 25 TO 35 MPH SUSTAINED WITH
GUSTS TO AROUND 40 MPH...ARE LIKELY AHEAD OF AN APPROACHING COLD
FRONT. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON
HOURS BEFORE DIMINISHING RAPIDLY THIS EVENING. THE STRONGEST
WINDS AND GUSTS CAN BE EXPECTED ON ELEVATED BRIDGES...
OVERPASSES...AND NEAR OPEN BODIES OF WATER.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES. BE
ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. BOATERS ALSO SHOULD EXERCISE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES AND RIVERS TODAY. THESE WINDS WILL MAKE
OPEN WATERS OF LAKES AND LARGER RIVERS HAZARDOUS...AND MAY RESULT
IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR
PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR
AROUND PROTECTED AREAS.

IN ADDITION...EXTRA PRECAUTIONS SHOULD BE TAKEN IN TEMPORARY OR
DAMAGED HOUSING ACROSS THE AREA. THESE STRUCTURES MAY BE MORE
VULNERABLE TO THE STRONG WINDS EXPECTED TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 26 MPH OR GREATER ARE
EXPECTED. USE EXTRA CAUTION WHEN DRIVING OR VENTURING ONTO AREA
LAKES AND RIVERS.

$$
000 
WWUS74 KLIX 091833
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1233 PM CST THU MAR 9 2006

...STRONG AND GUSTY WINDS EXPECTED TO CONTINUE ACROSS SOUTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI THIS AFTERNOON...

.SOUTH WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED
THROUGH THE AFTERNOON HOURS AHEAD OF AN APPROACHING COLD FRONT.

LAZ034>040-047-048-050-MSZ068>071-077-100000-
/O.EXA.KLIX.WI.Y.0001.000000T0000Z-060310T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-WEST BATON ROUGE-EAST BATON ROUGE-
LIVINGSTON-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...DENHAM SPRINGS...WALKER...CENTREVILLE...WOODVILLE...
GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...PICAYUNE
1233 PM CST THU MAR 9 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHERLY WINDS...REACHING 25 TO 30 MPH SUSTAINED WITH
GUSTS TO AROUND 40 MPH...ARE LIKELY AHEAD OF AN APPROACHING COLD
FRONT. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON
HOURS BEFORE DIMINISHING RAPIDLY THIS EVENING. THE STRONGEST WINDS
AND GUSTS CAN BE EXPECTED ON ELEVATED BRIDGES... OVERPASSES...AND
NEAR OPEN BODIES OF WATER.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES. BE
ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. BOATERS ALSO SHOULD EXERCISE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES AND RIVERS TODAY. THESE WINDS WILL MAKE
OPEN WATERS OF LAKES AND LARGER RIVERS HAZARDOUS...AND MAY RESULT
IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR
PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR
AROUND PROTECTED AREAS.

IN ADDITION...EXTRA PRECAUTIONS SHOULD BE TAKEN IN TEMPORARY OR
DAMAGED HOUSING ACROSS THE AREA. THESE STRUCTURES MAY BE MORE
VULNERABLE TO THE STRONG WINDS EXPECTED THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 26 MPH OR GREATER ARE
EXPECTED. USE EXTRA CAUTION WHEN DRIVING OR VENTURING ONTO AREA
LAKES AND RIVERS.

$$

LAZ046-049-056>070-100000-
/O.CON.KLIX.WI.Y.0001.000000T0000Z-060310T0000Z/
IBERVILLE-ASCENSION-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PLAQUEMINE...WHITE CASTLE...GONZALES...
DONALDSONVILLE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...
LUTCHER...GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...
LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
PORT SULPHUR...EMPIRE...YSCLOSKEY
1233 PM CST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHERLY WINDS...REACHING 25 TO 35 MPH SUSTAINED WITH
GUSTS TO AROUND 40 MPH...ARE LIKELY AHEAD OF AN APPROACHING COLD
FRONT. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON
HOURS BEFORE DIMINISHING RAPIDLY THIS EVENING. THE STRONGEST
WINDS AND GUSTS CAN BE EXPECTED ON ELEVATED BRIDGES...
OVERPASSES...AND NEAR OPEN BODIES OF WATER.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES. BE
ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. BOATERS ALSO SHOULD EXERCISE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES AND RIVERS TODAY. THESE WINDS WILL MAKE
OPEN WATERS OF LAKES AND LARGER RIVERS HAZARDOUS...AND MAY RESULT
IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR
PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR
AROUND PROTECTED AREAS.

IN ADDITION...EXTRA PRECAUTIONS SHOULD BE TAKEN IN TEMPORARY OR
DAMAGED HOUSING ACROSS THE AREA. THESE STRUCTURES MAY BE MORE
VULNERABLE TO THE STRONG WINDS EXPECTED THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 26 MPH OR GREATER ARE
EXPECTED. USE EXTRA CAUTION WHEN DRIVING OR VENTURING ONTO AREA
LAKES AND RIVERS.

$$
000 
WWUS74 KLIX 100019
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 PM CST THU MAR 9 2006

...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...

LAZ034>040-046>050-056>070-MSZ068>071-077-100130-
/O.EXP.KLIX.WI.Y.0001.000000T0000Z-060310T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE
619 PM CST THU MAR 9 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR SOUTH MISSISSIPPI AND
SOUTHEAST LOUISIANA. WINDS WILL CONTINUE TO DECREASE BELOW 25 MPH
THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 9, 2:54 AM CST, 50 minutes earlier.

Area forecast discussion, Mar 9, 2:54 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 AM CST THU MAR 9 2006

.DISCUSSION...

EARLY THIS MORNING THERE WAS A SURFACE LOW OVER NORTH TEXAS WITH
AN UPPER-LEVEL TROUGH DIGGING INTO WEST TEXAS. THE PRESSURE
GRADIENT TO THE EAST OF THIS SYSTEM WAS TIGHTENING...LEADING TO
WINDS INCREASING ACROSS THE LOWER MISSISSIPPI VALLEY. OVER LAND WINDS
ARE LIKELY TO REACH 25 TO 30 MPH OVER EXTREME SOUTHEAST LOUISIANA...
MAINLY SOUTH OF BATON ROUGE AND LAKES PONTCHARTRAIN/MAUREPAS...
THEREFORE A WIND ADVISORY WILL BE ISSUED. WINDS SHOULD DIMINISH
RAPIDLY OVERNIGHT BEHIND THE FRONTAL PASSAGE. WINDS ALSO WILL BE
HIGH ACROSS THE COASTAL WATERS...THUS SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH TONIGHT.

THE OTHER SIGNIFICANT CONCERN WITH THIS SYSTEM IS THE POTENTIAL
FOR SEVERE THUNDERSTORMS. THE ASSOCIATED SHORTWAVE SHOULD PASS
NORTH OF OUR AREA...MOVING FROM EAST TEXAS TO NORTH MISSISSIPPI
DURING THE AFTERNOON HOURS AND GOING FROM A NEUTRAL TO NEGATIVE
TILT IN THE PROCESS. NEAR BATON ROUGE THE GFS SHOWS 0-3KM SR
HELICITY VALUES OF 450-500...WITH THE NAM 600-625. VALUES DROP OFF
SOUTH TOWARD THE GULF COAST. THIS COUPLED WITH AMPLE INSTABILITY
AND A STRONG LOW-LEVEL JET OF 60-75 KNOTS WILL LEAD TO A
POTENTIAL FOR SEVERE STORMS EMBEDDED WITHIN THE EASTWARD-MOVING
SQUALL LINE THAT IS EXPECTED TO MOVE THROUGH THE AREA TODAY.
DAMAGING WIND GUSTS...HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING.

BEHIND THIS SYSTEM WINDS WILL DIMINISH TONIGHT AND AMPLE MOISTURE
WILL LINGER IN THE AREA. THUS THERE WILL BE A GOOD CHANCE FOR FOG.
THE SOUTHERLY FLOW WILL RETURN AND CONTINUE THROUGH MONDAY WITH
AMPLE MOISTURE AND WEAK DISTURBANCES ALOFT...LEADING TO AT LEAST A
SMALL CHANCE FOR SHOWERS/THUNDERSTORMS EACH DAY. TEMPS ALSO WILL
CONTINUE TO BE ABOVE AVERAGE THROUGH THIS PERIOD. THE NEXT FRONT
IS EXPECTED TO PUSH THROUGH THE AREA ON MONDAY NIGHT...WITH HIGH
PRESSURE BUILDING INTO THE AREA BEHIND IT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  52  80  63 /  70  30  20  20
BTR  77  52  82  65 /  70  20  20  20
MSY  78  59  80  66 /  60  20  20  20
GPT  74  57  76  63 /  50  40  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR LAZ046-LAZ049-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
     LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
     LAZ070.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ550-GMZ555-
     GMZ570-GMZ575.

     SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR GMZ530.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ550-GMZ555-
     GMZ570-GMZ575.

     SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR GMZ530.

&&

25
Hazardous weather outlook, Mar 8, 1:15 PM CST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CST WED MAR 8 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
115 PM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THURSDAY...

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF COASTAL
WATERS FOR SOUTH WINDS AROUND 20 TO 25 KNOTS AND ROUGH SEAS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY AS A STRONG UPPER
LEVEL DISTURBANCE AND ASSOCIATED SURFACE FRONTAL BOUNDARY SWEEP
THROUGH THE OUTLOOK AREA. STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE
POSSIBLE WITH THE PASSAGE OF THIS WEATHER SYSTEM.

PEOPLE RESIDING IN TRAVEL TRAILERS AND OTHER OUTDOOR MEANS SHOULD BE
PREPARED FOR THE POSSIBILITY OF HAZARDOUS WEATHER CONDITIONS
THURSDAY AFTERNOON AND EVENING.

IN ADDITION...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE
GULF COASTAL WATERS THROUGH THURSDAY EVENING FOR SOUTHERLY WINDS
AROUND 20 TO 30 KNOTS AND ROUGH SEAS.

A CHANCE FOR THUNDERSTORMS WILL THEN PERSIST EACH DAY FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED FOR THURSDAY. FIRST RESPONSE AGENCIES SHOULD ALSO BE
PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER THURSDAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 1:48 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana27 min
Mar 9, 2:16 PM CSTSevere Thunderstorm WarningLIXAmite, Wilkinson14 min
Mar 9, 2:54 PM CSTTornado WarningLIXAmite, Pike21 min

Nearby

Wind Advisories in Louisiana, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.